I am a 41 year old female. I have adult onset diabetes (NOT under control - running about 180 after fasting), high Blood pressure (under control with Lisinopril) depression, (under control with Amitriptyline) I've never had a problem with acne. I've also never been good at sticking to a daily cleansing of my face. (I've used Mary Kay, Avon, etc but never stuck to it) I've pretty much always just used hot water in the shower. No soap, nothing. This is the first time that I have had any problems.
My face (cheek area) and my neck, (my "double chin area" & on both sides of my neck) is red. It stays red. It does not itch. I bought some of the green cover-up this weekend & will try to cover it. I went to a dermatologist & she said "it kind of looks like rosacea, but not really". LOL She put me on Doxycyclin, gave me samples of a cleanser & Finacea to apply daily. This hasn't made a difference.
When I look at pics on the internet I do not see any of the pics of rosacea that look like my skin. Mine is not that red & not really in the same areas that I have seen on others. It is not on my nose or forehead. I have a couple of pictures that I took, but didn't see anywhere to upload them. I'm wondering if it is allergies. I started a new job (working with wood) in April & it seems that this started (at least noticeable) around that time. But, I only work 4 days a week & even having more days off doesn't seem to lessen the redness. I think it would at least lighten. I was just curious what others might think (&/or a Dr.'s opinion) or perhaps maybe someone else has experienced this?
How long have you been on Lisinopril? there are occasional reports that it may produce a rash. The effect is a similar to an inflammation of the small blood vessels (unfortunately the resolution of your photos cannot verify this). This seems to be an effect of all drugs (called Angiotensin Converting Enzyme or ACE inhibitors) in the same class as lisinopril. If this is seriously considered you may need to talk it over with your doctor, because these particular drugs are best used with diabetics.
There seems to be no rash issues with amitryptiline.
The effect of work is unlikely, based on your assessment that the symptom doesn't improve with prolonged rest periods. A clearer connection would be exacerbation on resuming work (lovingly called Monday sickness), if this is absent, its not likely the wood.
Try to explore other things in the house such as your sheets, your mattress, curtains, animal or pet dander.
My best to you.
It is possible to develop a bad reaction or allergy to just about anything, including medication and wood. Rosacea's appearance can vary greatly between patients, from broken blood vessels to general redness to patches of adult acne. My advice would be to continue to seek a diagnosis from health professionals, but in the meantime use Eucerin Redness Relief Cleanser and moisturiser. This is widely available in drugstores, if you go on the Eucerin Website they can tell you of a stockist in your area. Eloise
Thanks for your replies. I've been on Lisinopril for several years. I will check into things that I may have changed that could possibly cause an allergic reaction. I'm also wondering if it could be because my diabetes is not under control. I had read about that happening when I was searching on the net.
My Dr. won't prescribe me any medicine unless I see her SPECIFICALLY for diabetes. My insurance won't pay until June 2008 because it is pre-existing & I don't have the $115.00 for her office charge! I was there in Sept. for another issue. My A1c was checked at a company that is doing diabetes research, but they said it was too high for me to be in their study right now. It has to be 10 or less for their study, mine is 11.6 (Needless to say, I will be changing Dr.'s, or trying herbs since she can't give me samples or a Rx) (Sorry, I had to vent a little)
loiloi - I have a cleanser & Finacea that the Dr gave me & the antibiotic, but it hasn't made a difference yet & it has been almost a month. Is there something different with the cleanser that you mentioned that may be better? I haven't had the chance to check it out yet, but I plan to.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.